15 doctors weighed in:
Could you tell me what happens when somone without ADHD takes ADHD medicine like conerta or adderal?
15 doctors weighed in

Dr. Mary Ann Block
General Practice
7 doctors agree
In brief: Addiction
Ritalin (methylphenidate) and Concerta are controlled substances because they are addictive.
Taking an addictive substance can lead to addiction even if the symptoms of adhd are present.

In brief: Addiction
Ritalin (methylphenidate) and Concerta are controlled substances because they are addictive.
Taking an addictive substance can lead to addiction even if the symptoms of adhd are present.
Dr. Mary Ann Block
Dr. Mary Ann Block
Thank
2 comments
Dr. Alfredo Soto
There is no evidence that the correct use of stimulants to treat ADHD can lead to addiction. In fact many studies actually show that untreated or poorly treated ADHD leads to later problems with substance abuse.
Dr. Donald Hazlett
I find that to be true. Also there is evidence to support the same conclusion for untreated bipolar disorder. It's also interesting that both are often comor I'd disorders
Dr. Mark Diamond
Pediatrics
4 doctors agree
In brief: Side Effects
These drugs are almost never addictive when taken properly in the proper dose with the proper diagnosis.
Addiction implies serious emotional and / or physical side effects when the drug is abruptly stopped, which almost never happens, despite other listed opinions. There can be issues with mood, sleeping and diet with the "normal"side effects of the medication. Never use without professional help.

In brief: Side Effects
These drugs are almost never addictive when taken properly in the proper dose with the proper diagnosis.
Addiction implies serious emotional and / or physical side effects when the drug is abruptly stopped, which almost never happens, despite other listed opinions. There can be issues with mood, sleeping and diet with the "normal"side effects of the medication. Never use without professional help.
Dr. Mark Diamond
Dr. Mark Diamond
Thank
1 comment
Dr. Alfredo Soto
The stimulants like Ritalin and Adderall can lead to feelings of being "high" only if used improperly (in other words being inhaled or used IV).
3 doctors agree
In brief: Different reactions
It is not recommended to take any medication not specifically prescribed for you.
You may have very different reactions than the intended ones. Adhd meds may make you feel jittery, paranoid, or "spacey" or sleepy. They are not usually addictive when used correctly for the right patient, but should not be taken unless prescribed by your doctor.

In brief: Different reactions
It is not recommended to take any medication not specifically prescribed for you.
You may have very different reactions than the intended ones. Adhd meds may make you feel jittery, paranoid, or "spacey" or sleepy. They are not usually addictive when used correctly for the right patient, but should not be taken unless prescribed by your doctor.
Dr. CHERYL COLDWATER
Dr. CHERYL COLDWATER
Thank
Dr. Donald Hazlett
Psychiatry
1 doctor agrees
In brief: Time will tell.
Emotional and physical responses to adhd medication are factors in addiction and decrease and disappear over time.
The responses adhd medication is aimed at don't disappear over time. Adhd patients are not looking for the highs, euphoria or speeding feelings. They want focus and concentration, performance not feelings. Those without adhd are most likely to become addicted by chasing feelings.

In brief: Time will tell.
Emotional and physical responses to adhd medication are factors in addiction and decrease and disappear over time.
The responses adhd medication is aimed at don't disappear over time. Adhd patients are not looking for the highs, euphoria or speeding feelings. They want focus and concentration, performance not feelings. Those without adhd are most likely to become addicted by chasing feelings.
Dr. Donald Hazlett
Dr. Donald Hazlett
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
107,000 doctors available
Read more answers from doctors